MAUDE Adverse Event Report: ST. JUDE MEDICAL ULTIMUM EV HEMOSTASIS INTRODUCER WITH TIP MARKER; INTRODUCER, CATHETER

ST. JUDE MEDICAL ULTIMUM EV HEMOSTASIS INTRODUCER WITH TIP MARKER; INTRODUCER, CATHETER
Model Number C407698
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 06/21/2018
Type of Reportable Event Serious Injury
Event or Problem Description
After a portico procedure, the ultimum hemostasis introducer was removed but the hemostasis valve detached from the shaft, which caused a massive hemorrhage.While the shaft was still inside the left iliac artery, manual compression was applied to the groin to maintain femoral hemostasis, but the compression deformed the shaft of the introducer.The deformed shaft then caused an iliac lesion, which was treated with a four covered stent.The left iliac artery was still pervious multiple days after the procedure.
 
Additional Manufacturer Narrative
Product evaluation: the reported event of hemostasis hub detachment and sheath tubing damage was confirmed.Visual inspection revealed that the hemostasis hub had been detached and separated from the sheath tubing; the proximal end of the sheath tubing had been gouged, scratched and creased; the distal end of the sheath tubing had been flattened and folded and the distal tip had been split.Additional investigation revealed the header wash was formed properly and a portion of sheath tubing was still adhered to the hub.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the received condition of the device and the information provided, the cause of the detached hemostasis hub remains unknown.The cause of the sheath tubing damage is consistent with damage during use.The ultimum introducer sheath instruction for use (ifu) states to follow normal accepted practice for vessel puncture, guidewire insertion, vessel dilator and hemostasis introducer use.Always advance dilator/sheath assembly over appropriate sized guidewire to the appropriate anatomical site.The ultimum introducer sheath instruction for use (ifu) states to not attempt advancement without guidewire, severe vascular damage and / or injury may occur.The ultimum introducer sheath instruction for use (ifu) states to advance dilator/sheath assembly with a twisting motion to avoid damage to the sheath or vessel.

Brand Name
ULTIMUM EV HEMOSTASIS INTRODUCER WITH TIP MARKER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key7690164
Report Number3005334138-2018-00186
Device Sequence Number16370337
Product Code DYB
UDI-Device Identifier05415067009692
UDI-Public05415067009692
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K092575
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberC407698
Device Catalogue NumberC407698
Device Lot Number6238291
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/21/2018
Supplement Date Received by Manufacturer10/05/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient Weight60